Alert archive / Montana / Wind Advisories in 2015
Wind Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 18, 2015, 3:35 PM MST for Missoula County, Ravalli County, Montana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 3:35 PM MST (22:35 UTC)
- Expired
- Jan 18, 2015, 8:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS75 KMSO 182235 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 335 PM MST SUN JAN 18 2015 MTZ005-190300- /O.NEW.KMSO.WI.Y.0001.150118T2235Z-150119T0300Z/ MISSOULA/BITTERROOT VALLEYS- 335 PM MST SUN JAN 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * IMPACTS/TIMING: POWER OUTAGES AND FALLING TREE LIMBS FROM GUSTY WINDS WILL IMPACT THE MISSOULA AND BITTERROOT VALLEYS THROUGH THIS EVENING. * WIND GUSTS: TO 50 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
973 WWUS75 KMSO 190248 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 748 PM MST SUN JAN 18 2015 MTZ005-190400- /O.EXP.KMSO.WI.Y.0001.000000T0000Z-150119T0300Z/ MISSOULA/BITTERROOT VALLEYS- 748 PM MST SUN JAN 18 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. THE WINDS HAVE DECREASED THIS EVENING IN THE MISSOULA AND BITTERROOT VALLEYS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 18, 2:49 PM MST, 46 minutes earlier.
Area forecast discussion, Jan 18, 2:49 PM MST, 46 minutes before
Area Forecast Discussion National Weather Service Missoula MT 249 PM MST SUN JAN 18 2015 .DISCUSSION... Breezy conditions and occasional rain/snow will be present over the Northern Rockies through Monday. Some snow could become intense at times, decreasing visibility and providing minor accumulations, however for a very short span (less than 30 minutes) per occurrence. Brief hazardous travel conditions may develop in these bursts of snow. Mountain passes and high elevations have the best chance of these conditions arising. Winds will gust to 35 mph across the open areas of north central Idaho and western Montana through sunset, redeveloping again midday Monday. The active nature of the winds aloft during the next couple of days will mostly prohibit valley temperature inversions from redeveloping. Tuesday still appears to be the transition day from northwesterly flow to high pressure. Patchy fog will be possible on Tuesday in places that clear out; otherwise, fog will become more pronounced on Wednesday and Thursday as high pressure settles into Idaho and western Montana. Shortwaves may pass through this high pressure beginning Friday which will bring a chances for snow but model disagreement promotes very low confidence in precipitation chances Friday through the weekend. && .AVIATION...Gusty winds and scattered showers will be the primary aviation concerns for this afternoon and evening. Although widespread rain and snow has come to an end, waves of moisture will keep brief showers in the vicinity of all terminals. Winds to 15 kts with gusts to 30 kts or higher are possible through this evening as mixing is expected to bring strong mid-level winds to the surface, with KBTM being the most likely to have more continuous winds. Chances for intermittent snow showers will continue overnight into the morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Local storm report, Jan 18, 11:56 AM MST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1156 AM MST SUN JAN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 SW COLUMBIA FALLS 48.36N 114.20W
01/18/2015 M4.8 INCH FLATHEAD MT TRAINED SPOTTER
SNOW DURATION 12 HOURS. OBSERVER LOCATION
0.8 MI SW OF COLUMBIA FALLS.
&&
JKLocal storm report, Jan 18, 11:59 AM MST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1159 AM MST SUN JAN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW OLNEY 48.55N 114.58W
01/18/2015 M5.8 INCH FLATHEAD MT TRAINED SPOTTER
SNOW DURATION 12 HOURS.
&&
JKLocal storm report, Jan 18, 12:01 PM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1201 PM MST SUN JAN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW WEST GLACIER 48.50N 113.98W
01/18/2015 M5.0 INCH FLATHEAD MT TRAINED SPOTTER
SNOW DURATION 12 HOURS.
&&
JKLocal storm report, Jan 18, 12:04 PM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1204 PM MST SUN JAN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW LA SALLE 48.31N 114.25W
01/18/2015 M4.8 INCH FLATHEAD MT CO-OP OBSERVER
SNOW DURATION 12 HOURS. OBSERVER LOCATION LA
SALLE.
&&
JKLocal storm report, Jan 18, 12:06 PM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1206 PM MST SUN JAN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW SEELEY LAKE 47.18N 113.48W
01/18/2015 M4.0 INCH MISSOULA MT TRAINED SPOTTER
SNOW DURATION 12 HOURS.
&&
JKNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.